Alert archive / Michigan / High Wind Warnings in 2007

High Wind Warning 3, NWS Marquette, MI

November 27, 20075 counties in Michigan

NWS Marquette, MI issued this high wind warning at Nov 27, 2007, 12:42 AM EST for 5 counties in Michigan. It took effect at Nov 27, 2007, 6:00 AM EST. It was in force for 5 hr. 8 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 27, 2007, 12:42 AM EST (05:42 UTC)
In effect from
Nov 27, 2007, 6:00 AM EST
Expired
Nov 27, 2007, 11:00 AM EST
In force
5 hr
Issued by
NWS Marquette, MI

Counties Alger County, MI, Houghton County, MI, Keweenaw County, MI, Marquette County, MI, Ontonagon County, MI

The radar

The Marquette radar (KMQT), 51 km from the middle of the area, began a volume at 05:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 27, 6:50 AM ESTNON-TSTM WND GST 605 Nw Houghton, MIHOUGHTON COUNTY AIRPORT ASOS.
Nov 27, 6:50 AM ESTNON-TSTM WND GST 71Copper Harbor, MI
Nov 27, 7:40 AM ESTNON-TSTM WND GST 60Big Bay, MI
Nov 27, 8:00 AM ESTNON-TSTM WND DMGFreda, MIFOUR 18 TO 22 INCH DIAMETER EVERGREEN TREES DOWN ALONG WITH ONE 20 INCH THICK BIRCH TREE.
Nov 27, 8:43 AM ESTNON-TSTM WND DMGHarvey, MINUMEROUS TREES DOWN IN CHOCOLAY TOWNSHIP.
Nov 27, 8:43 AM ESTNON-TSTM WND DMGMarquette, MINUMEROUS TREES REPORTED DOWN IN THE CITY OF MARQUETTE.
Nov 27, 10:08 AM ESTNON-TSTM WND DMG11 Sw Munising, MINUMEROUS TREES DOWN ALONG 16 MILE ROAD.
Nov 27, 10:40 AM ESTNON-TSTM WND GST 67Grand Marais, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.7 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2007-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2007-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
866 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
-45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KMQT 270542
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1242 AM EST TUE NOV 27 2007

...BRIEF BUT VERY STRONG WINDS ARE EXPECTED TUESDAY MORNING
ACROSS PARTS OF WESTERN AND CENTRAL UPPER MICHIGAN...

.LOW PRESSURE OVER NORTHEAST MINNESOTA IS EXPECTED TO DEEPEN AS
IT HEADS TOWARD EASTERN UPPER MICHIGAN THIS MORNING. AS THIS LOW
GOES BY...THE DIFFERENCE IN PRESSURE BETWEEN THIS LOW AND A HIGH
PRESSURE SYSTEM IN NORTH DAKOTA WILL BECOME STRONG OVER THE AREA
THIS MORNING...RESULTING IN VERY STRONG WINDS. THE KEWEENAW
PENINSULA AND CENTRAL UPPER MICHIGAN WILL BE THE MOST SUSCEPTIBLE
TO THE HIGHEST WINDS. HOWEVER...THE LOW IS MOVING RAPIDLY...THUS
THE WINDOW OF STRONG WINDS IS ONLY EXPECTED TO BE ONE TO THREE
HOURS AT MOST.

MIZ001>003-271345-
/O.NEW.KMQT.HW.W.0003.071127T1100Z-071127T1400Z/
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...ONTONAGON...HOUGHTON...
HANCOCK
1242 AM EST TUE NOV 27 2007

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 9 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 9 AM EST TUESDAY. 

NORTH WINDS WILL QUICKLY INCREASE THIS MORNING TO 30 TO 40 MPH
WITH GUSTS UP TO 60 MPH...LASTING FOR A BRIEF PERIOD BETWEEN 6 AM
EST AND 9 AM EST. THE WINDS WILL THEN DECREASE RAPIDLY AFTER 9 AM
EST AND BY NOON EST...EXPECT WINDS TO DIMINISH TO 10 TO 20 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MIZ005-006-271345-
/O.NEW.KMQT.HW.W.0003.071127T1300Z-071127T1600Z/
MARQUETTE-ALGER-
INCLUDING THE CITIES OF...MARQUETTE...MUNISING
1242 AM EST TUE NOV 27 2007

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 11 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM TO 11 AM EST TUESDAY. 

NORTH WINDS WILL QUICKLY INCREASE AFTER SUNRISE THIS MORNING TO 30
TO 40 MPH WITH GUSTS UP TO 65 MPH...LASTING FOR A BRIEF PERIOD
BETWEEN 8 AM EST AND 11 AM EST. LOOK FOR THE STRONGEST WINDS TO
OCCUR FROM BIG BAY TO NEGAUNEE...MARQUETTE...AU TRAIN AND TRENARY.
THE WINDS WILL THEN DECREASE RAPIDLY AFTER 11 AM EST AND BY 3 PM
EST...EXPECT WINDS TO DIMINISH TO 10 TO 20 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MIZ014-271345-
/O.NEW.KMQT.WI.Y.0019.071127T1600Z-071127T2000Z/
SOUTHERN SCHOOLCRAFT-
INCLUDING THE CITY OF...MANISTIQUE
1242 AM EST TUE NOV 27 2007

...WIND ADVISORY IN EFFECT FROM 11 AM TO 3 PM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 3 PM EST TUESDAY. 

NORTH WINDS WILL QUICKLY INCREASE LATE THIS MORNING TO 25 TO 35 MPH
WITH GUSTS UP TO 50 MPH...LASTING FOR A BRIEF PERIOD BETWEEN 11 AM
EST AND 3 PM EST. THE WINDS WILL THEN DECREASE RAPIDLY AFTER 3 PM
EST AND BY 5 PM EST...EXPECT WINDS TO DIMINISH TO 10 TO 20 MPH.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MIZ012-013-271345-
/O.NEW.KMQT.WI.Y.0019.071127T1500Z-071127T1900Z/
MENOMINEE-DELTA-
INCLUDING THE CITIES OF...MENOMINEE...ESCANABA...GLADSTONE
1242 AM EST TUE NOV 27 2007 /1142 PM CST MON NOV 26 2007/

...WIND ADVISORY IN EFFECT FROM 10 AM EST /9 AM CST/ TO 2 PM EST
/1 PM CST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM EST /9 AM CST/ TO 2 PM
EST /1 PM CST/ TUESDAY. 

NORTH WINDS WILL QUICKLY INCREASE LATE THIS MORNING TO 25 TO 40 MPH
WITH GUSTS UP TO 55 MPH...LASTING FOR A BRIEF PERIOD BETWEEN 10 AM
EST OR 9 AM CST...AND 2 PM EST OR 1 PM CST. THE WINDS WILL THEN
DECREASE RAPIDLY BY MID AFTERNOON TO 10 TO 20 MPH RANGE AFTER 4 PM
EST OR 3 PM CST. THE HIGHEST WINDS CAN BE EXPECTED NEAR THE BAY OF
GREEN BAY AND LAKE MICHIGAN SHORELINES.

A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MIZ011-271345-
/O.NEW.KMQT.WI.Y.0019.071127T1400Z-071127T1700Z/
DICKINSON-
INCLUDING THE CITY OF...IRON MOUNTAIN
1142 PM CST MON NOV 26 2007

...WIND ADVISORY IN EFFECT FROM 8 AM TO 11 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 11 AM CST TUESDAY. 

NORTH WINDS WILL QUICKLY INCREASE THIS MORNING TO 25 TO 35 MPH WITH
GUSTS UP TO 50 MPH...LASTING FOR A BRIEF PERIOD BETWEEN 8 AM CST
AND 11 AM CST. THE WINDS WILL THEN DECREASE RAPIDLY AFTER 11 AM
CST AND BY 2 PM CST...EXPECT WINDS TO DIMINISH TO 10 TO 20 MPH
RANGE. THE STRONGEST WINDS WILL BE ACROSS EASTERN DICKINSON COUNTY
EAST OF A LINE FROM RALPH TO VULCAN.

A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MICHELS/AJ
1 follow-up statement
000 
WWUS73 KMQT 271046
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
546 AM EST TUE NOV 27 2007

...VERY STRONG WINDS MOVING INTO WESTERN UPPER MICHIGAN AND
EXPECTED TO MOVE INTO NORTH CENTRAL UPPER MICHIGAN THIS MORNING...

.LOW PRESSURE OVER THE KEWEENAW PENINSULA IS EXPECTED TO DEEPEN
AS IT HEADS TOWARD EASTERN UPPER MICHIGAN THIS MORNING. AS THIS
LOW GOES BY...THE DIFFERENCE IN PRESSURE BETWEEN THIS LOW AND A
HIGH PRESSURE SYSTEM IN NORTH DAKOTA WILL BECOME STRONG OVER THE
AREA THIS MORNING...RESULTING IN VERY STRONG WINDS. THE KEWEENAW
PENINSULA AND CENTRAL UPPER MICHIGAN WILL BE THE MOST SUSCEPTIBLE
TO THE HIGHEST WINDS. IN FACT...SUSTAINED WINDS NEAR 50 MPH WITH
GUSTS TO 62 MPH HAVE ALREADY BEEN REPORTED NEAR THE SHORELINE IN
ONTONAGON. HOWEVER...THE LOW IS MOVING RAPIDLY...THUS THE WINDOW
OF STRONG WINDS IS ONLY EXPECTED TO BE ONE TO THREE HOURS AT MOST.

MIZ001>003-271400-
/O.CON.KMQT.HW.W.0003.071127T1100Z-071127T1400Z/
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...ONTONAGON...HOUGHTON...
HANCOCK
546 AM EST TUE NOV 27 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING. 

NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH WILL
BEGIN DIMINISHING AROUND 9 AM...DROPPING TO AS LOW AS 5 TO 15 MPH
BY SUNSET. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE...DOWNED TREES AND
POWER LINES.

$$

MIZ005-006-271600-
/O.CON.KMQT.HW.W.0003.071127T1300Z-071127T1600Z/
MARQUETTE-ALGER-
INCLUDING THE CITIES OF...MARQUETTE...MUNISING
546 AM EST TUE NOV 27 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING. 

NORTH WINDS WILL QUICKLY INCREASE AFTER SUNRISE THIS MORNING TO
30 TO 40 MPH WITH GUSTS UP TO 65 MPH...LASTING FOR A BRIEF PERIOD
BETWEEN 8 AM EST AND 11 AM EST. LOOK FOR THE STRONGEST WINDS TO
OCCUR FROM BIG BAY TO NEGAUNEE...MARQUETTE...AU TRAIN AND TRENARY.
THE WINDS WILL THEN DECREASE RAPIDLY AFTER 11 AM EST AND BY 3 PM
EST...EXPECT WINDS TO DIMINISH TO 10 TO 20 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE...DOWNED TREES AND
POWER LINES.

$$

MIZ014-271900-
/O.CON.KMQT.WI.Y.0019.071127T1600Z-071127T2000Z/
SOUTHERN SCHOOLCRAFT-
INCLUDING THE CITY OF...MANISTIQUE
546 AM EST TUE NOV 27 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
3 PM EST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 3 PM
EST THIS AFTERNOON. 

NORTH WINDS WILL QUICKLY INCREASE LATE THIS MORNING TO 25 TO
35 MPH WITH GUSTS UP TO 50 MPH...LASTING FOR A BRIEF PERIOD
BETWEEN 11 AM EST AND 3 PM EST. THE WINDS WILL THEN DECREASE
RAPIDLY AFTER 3 PM EST AND BY 5 PM EST...EXPECT WINDS TO DIMINISH
TO 10 TO 20 MPH.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MIZ012-013-271900-
/O.CON.KMQT.WI.Y.0019.071127T1500Z-071127T1900Z/
MENOMINEE-DELTA-
INCLUDING THE CITIES OF...MENOMINEE...ESCANABA...GLADSTONE
546 AM EST TUE NOV 27 2007 /446 AM CST TUE NOV 27 2007/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM EST /9 AM CST/ THIS
MORNING TO 2 PM EST /1 PM CST/ THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM EST /9 AM CST/ THIS
MORNING TO 2 PM EST /1 PM CST/ THIS AFTERNOON. 

NORTHWEST WINDS WILL QUICKLY INCREASE LATE THIS MORNING TO 25 TO
40 MPH WITH GUSTS UP TO 55 MPH...LASTING FOR A BRIEF PERIOD
BETWEEN 10 AM EST OR 9 AM CST...AND 2 PM EST OR 1 PM CST. THE
WINDS WILL THEN DECREASE RAPIDLY BY MID AFTERNOON TO 10 TO 20 MPH
RANGE AFTER 4 PM EST OR 3 PM CST. THE HIGHEST WINDS CAN BE
EXPECTED NEAR THE BAY OF GREEN BAY AND LAKE MICHIGAN SHORELINES.

A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MIZ011-271700-
/O.CON.KMQT.WI.Y.0019.071127T1400Z-071127T1700Z/
DICKINSON-
INCLUDING THE CITY OF...IRON MOUNTAIN
446 AM CST TUE NOV 27 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 AM CST THIS
MORNING...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 AM CST THIS
MORNING. 

NORTHWEST WINDS WILL QUICKLY INCREASE THIS MORNING TO 25 TO 35 MPH
WITH GUSTS UP TO 50 MPH...LASTING FOR A BRIEF PERIOD BETWEEN 8 AM
CST AND 11 AM CST. THE WINDS WILL THEN DECREASE RAPIDLY AFTER
11 AM CST AND BY 2 PM CST...EXPECT WINDS TO DIMINISH TO 10 TO
20 MPH RANGE. THE STRONGEST WINDS WILL BE ACROSS EASTERN
DICKINSON COUNTY EAST OF A LINE FROM RALPH TO VULCAN.

A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

AJ

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this high wind warning went out at Nov 26, 6:41 PM EST, 6 hours 1 minute earlier.

Area forecast discussion, Nov 26, 6:41 PM EST, 6 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MARQUETTE MI
641 PM EST MON NOV 26 2007

.SHORT TERM...(TONIGHT AND TUESDAY)
MAIN FCST CONCERNS ARE SNOW/LES/WINDS POTENTIAL WITH A VIGOROUS
CLIPPER LOW MOVING OUT OF SOUTH CNTRL CANADA.

WV IMAGERY AND RUC ANALYSIS INDICATED A BROAD TROF OVER THE CONUS.
THE MAIN FEATURE OF INTEREST UPSTREAM IS A POTENT MID/UPPER LEVEL
SHORTWAVE TROUGH OVER SRN MANITOBA. ANOTHER SHORTWAVE WAS LIFTING
NORTH FROM THE MID MS VALLEY. AT THE SFC...THE CLIPPER LOW WAS
LOCATED OVER THE SE CORNER OF MANITOBA. NRLY WINDS PREVAILED OVER
THE WRN LAKES BTWN A LOW OVER THE OH VALLEY AND WEAK HIGH PRES INTO
THE UPR MS VALLEY. 850 MB TEMPS TO AROUND -12C STILL PROVIDED PLENTY
OF INSTABILITY FOR SOME LES INTO NRN UPPER MI. HOWEVER...INVERSION
HEIGHTS NEAR 4K FT DEVELOPING ACYC FLOW AND VERY DRY AIR UPSTREAM
WILL LIMIT POTENTIAL FOR ANY ACCUMULATIONS.

THE MODELS SHOW DECENT HEIGHT FALLS AND STRONG 700-500 MB QVECTOR
CONV WITH THE MANITOBA SHORTWAVE ALONG WITH UPPER LEVEL DIV WITH THE
LEFT EXIT OF THE 130 KT 300 MB JET. THIS SHOULD BRING AN AREA OF
LIGHT SNOW ACROSS MUCH OF THE REGION WITH AMOUNTS AROUND AN INCH. OF
GREATER CONCERNS IS POTENTIAL FOR A PERIOD OF VERY HEAVY LAKE
EFFECT/ENHANCED SNOW AS THE LOW DEEPENS AND STRONG NRLY WINDS
DEVELOP IN ITS WAKE. THE HIGHER RES MODELS INCLUDING THE 12Z NAM THE
LCL HIGH RES WRF-ARV AND THE CANADIAN REGIONAL GEM WERE PREFERRED
WITH THE PATH OF THE SFC LOW CLOSER TO THE RELATIVELY WARM WATER OF
SRN LAKE SUPERIOR...THOUGH KEWEENAW BAY TO ERN UPPER MI.

A BURST OF HEAVIER SYNOPTIC AND LAKE ENHANCED IS POSSIBLE (850 MB
TEMPS REMAIN NEAR -12C) INTO NW UPPER MI AS THE MOVES THROUGH WITH
VERY STRONG NRLY WINDS HELPING TO BOOST THE LES. VERY STRONG UPWARD
MOTION IS FCST IN THE -12C TO -17C SNOW GROWTH LAYER. SO...SNOWFALL
RATES OF AT LEAST AN INCH OR TWO PER HOUR ARE EXPECTED. SINCE THE
PATH OF THE LOW FAVORS THE KEWEENAW WITH THE HEAVIEST SNOW AND
STRONGEST WINDS...A WINTER STORM WARNING WAS ISSUED. OTHERWISE...THE
PERIOD OF HEAVIER LAKE EFFECT SNOW OVER THE REST OF THE NORTH WILL
BE MORE BRIEF WITH LESSER SNOW AMOUNTS AND LOWER WIND GUST VALUES.
SNOW A SNOW/BLSN ADVY WAS ISSUED. EVEN THOUGH CAA DROPS 850 MB TEMPS
TO NEAR -16C BY AFTERNOON STRONG SUBSIDENCE AND LOWERING INVERSION
HEIGHTS WILL LEAD TO QUICKLY DIMINISHING SNOWFALL RATES.

&&

.LONG TERM (TUESDAY NIGHT THROUGH MONDAY)...

A SNOW ADVISORY MAY BE NEEDED...PARTICULARLY OVER THE KEWEENAW
PENINSULA...FOR TUESDAY NIGHT THROUGH WEDNESDAY EVENING.

A SHORTWAVE IN THE LARGE SCALE TROUGH TO OUR WEST IS EXPECTED TO
EJECT OUT TUESDAY NIGHT TOWARDS OUR REGION...BRINGING THE SURFACE
LOW WITH IT.  THIS SHORTWAVE WILL PUSH OUT OF THE HIGH PRESSURE
RIDGE THAT WAS SITTING OVER THE CWA AT 00Z WEDNESDAY.

MOISTURE IS EXPECTED TO SLIDE BACK NORTH RATHER QUICKLY LATE TUESDAY
NIGHT INTO WEDNESDAY...AS SOUTHERLY FLOW KICKS IN...ALONG WITH THE
UPPER LEVEL JET COUPLET...AND MID LEVEL FGEN.  SO...THE BREAK IN
SNOW WILL BE SHORT LIVED.

AS WITH THE PREVIOUS FORECAST...A ECMWF/CANADIAN/UKMET BLEND SEEMS
REASONABLE GIVEN THE RUN TO RUN CONSISTENCIES WITH THE TRACK OF THE
APPROACHING SHORTWAVE AND SURFACE LOW.  THE 12Z ECMWF WAS GENERALLY
DISCREDITED WITH A HEDGE TOWARDS THE 12Z GFS UTILIZED.

WEDNESDAY MORNING...THE LATEST GFS IS SLIGHTLY COOLER AT 850MB.
SO...WILL KEEP THE COOLER TEMPERATURES GOING IN THE FORECAST WITH NO
CHANGES.

LAKE MICHIGAN WILL START TO GET INTO THE GAME WITH RESPECT TO LAKE
EFFECT...AS THE WINDS BECOME SOUTHEASTERLY WEDNESDAY VEERING
SOUTHERLY AND SOUTHEASTERLY WEDNESDAY EVENING.  THE ONE THING
HOLDING BACK LARGER SNOW ACCUMULATIONS WILL BE THE TEMPERATURES.
FORECAST HIGHS WEDNESDAY ARE FIGURED TO BE IN THE LOW TO MID 30S.

FARTHER OUT INTO THE LONG TERM FORECAST PERIOD...FOR FRIDAY THROUGH
MONDAY...HPC GUIDANCE WAS HEAVILY UTILIZED.  THIS WAS A GENERALLY A
BLEND OF THE 00Z ECMWF AND SOME OF THE 00Z NCEP-GEFS MEAN.  AS FOR
DAYS 4 AND 5...FRIDAY AND SATURDAY...GFS WAS AN OUTLIER WITH THE
STRENGTH OF THE LOW SLIDING SOUTHWARD TOWARDS THE NORTHERN LAKE
SUPERIOR...AND WAS FOR THE MOST PART DISCOUNTED.  THE ECMWF WAS MUCH
WEAKER WITH THIS FEATURE.

&&

.AVIATION (FOR THE 00Z TAF ISSUANCE)...

VFR TO MVFR CONDITIONS WILL CONTINUE FOR THE MOST PART THIS EVENING
UNTIL SNOW WITH THE CLIPPER BREAKS OUT AFTER 06Z. CONDITIONS WILL
THEN GO TO IFR WITH THE SNOW WITH THE CLIPPER WITH VISIBILITIES
BEING A PROBLEM. AS THE CLIPPER LOW GOES BY AFTER 12Z...THE WINDS
WILL KICK UP PRETTY QUICKLY FROM THE NORTH AND BLOWING SNOW WILL
BECOME A PROBLEM AT BOTH SITES AND IFR TO LIFR CONDITIONS WILL
CONTINUE THROUGH 18Z...BEFORE THE WIND DIES DOWN AND THE LAKE EFFECT
SNOW SHOWERS START TO DIMINISH. CONDITIONS WILL RETURN TO MVFR AFTER
18Z AS THE WIND DIES DOWN AND SNOW SHOWERS DIMINISH AND BLOWING SNOW
ALSO DIMINISHES.

&&

.MARINE (FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)...

THE MODELS HAVE COME INTO BETTER AGREEMENT IN BRINGING A SURFACE LOW
ACROSS LAKE SUPERIOR INTO EAST UPPER MICHIGAN. VERY STRONG WINDS ARE
EXPECTED IN THE WAKE OF THE LOW AS A TIGHT CIRCULATION/GRADIENT
DEVELOPS. THE HIGHER RESOLUTION MODELS DEPICT NORTHERLY WINDS INTO
THE 45-50 KT RANGE AT 925-950 MB. WITH UNSTABLE CONDITIONS OVER THE
LAKE...MIXING WILL RESULT IN A BRIEF PERIOD OF GALES ACROSS THE LAKE
WITH THE POTENTIAL FOR SOME GUSTS TO 45 KT. THE WINDS SHOULD
DIMINISH QUICKLY TUE AFTERNOON. ANOTHER LOW WILL APPROACH THE REGION
WED WITH SE WINDS TO 30 KT. GALES MAY BE POSSIBLE WITH THIS SYSTEM
BUT WERE NOT INCLUDED TIL MODELS SHOW BETTER CONSISTENCY WITH THE
STRENGTH OF THE LOW.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...
MICHIGAN...WINTER STORM WARNING FROM 2 AM TO 12 PM EST TUESDAY FOR
     MIZ001>003.

     SNOW AND BLOWING SNOW ADVISORY FROM 3 AM TO 1 PM EST TUESDAY
     FOR MIZ004-005-084.

     SNOW AND BLOWING SNOW ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM
     CST TUESDAY FOR MIZ009.

     SNOW AND BLOWING SNOW ADVISORY FROM 5 AM TO 3 PM EST TUESDAY
     FOR MIZ006-007-085.

LAKE SUPERIOR...GALE WARNING FROM 9 AM TO 2 PM EST TUESDAY FOR
LSZ267.

     GALE WARNING FROM 7 AM TO 2 PM EST TUESDAY FOR LSZ265-266.

     GALE WARNING FROM 4 AM TO 10 AM EST TUESDAY FOR LSZ263-264.

LAKE MICHIGAN...NONE.

&&

SHORT TERM...JLB
LONG TERM...KF
MARINE...JLB
AVIATION...GJM
Hazardous weather outlook, Nov 26, 4:36 PM EST, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MARQUETTE MI
436 PM EST MON NOV 26 2007

MIZ009-271300-
GOGEBIC-
336 PM CST MON NOV 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN.

.DAY ONE...TONIGHT

A SNOW AND BLOWING SNOW ADVISORY HAS BEEN POSTED FROM LATE THIS
EVENING ON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE SNOW AND BLOWING SNOW ADVISORY WILL REMAIN THROUGH LATE
TUESDAY MORNING. SEE THE LATEST WINTER WEATHER MESSAGE FOR
SPECIFIC DETAILS.

A LOW PRESSURE SYSTEM MOVING ACROSS THE UPPER GREAT LAKES REGION
WEDNESDAY MAY PRODUCE A FEW INCHES OF SNOW ACCUMULATION.

MODERATE TO HEAVY LAKE EFFECT SNOWFALL IS ALSO POSSIBLE OVER
AREAS FAVORED BY NORTHWEST WINDS WEDNESDAY NIGHT INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL ACCUMULATIONS FROM THE
EXPECTED HEAVY SNOW EVENT LATE TONIGHT INTO TUESDAY.

MIZ001>003-271300-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-
436 PM EST MON NOV 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.

.DAY ONE...TONIGHT

A WINTER STORM WARNING HAS BEEN POSTED FROM LATE THIS EVENING ON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE WINTER STORM WARNING WILL REMAIN THROUGH LATE TUESDAY
MORNING. SEE THE LATEST WINTER WEATHER MESSAGE FOR SPECIFIC
DETAILS.

A LOW PRESSURE SYSTEM MOVING ACROSS THE UPPER GREAT LAKES REGION
WEDNESDAY MAY PRODUCE A FEW INCHES OF SNOW ACCUMULATION.

MODERATE TO HEAVY LAKE EFFECT SNOWFALL IS ALSO POSSIBLE OVER
AREAS FAVORED BY NORTHWEST WINDS WEDNESDAY NIGHT INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL ACCUMULATIONS FROM THE
EXPECTED HEAVY SNOW EVENT LATE TONIGHT INTO TUESDAY.

MIZ004-005-084-271300-
BARAGA-MARQUETTE-SOUTHERN HOUGHTON-
436 PM EST MON NOV 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

A SNOW AND BLOWING SNOW ADVISORY HAS BEEN POSTED FROM EARLY
MORNING ON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE SNOW AND BLOWING SNOW ADVISORY WILL REMAIN THROUGH EARLY TUESDAY
AFTERNOON. SEE THE LATEST WINTER WEATHER MESSAGE FOR SPECIFIC
DETAILS.

A LOW PRESSURE SYSTEM MOVING ACROSS THE UPPER GREAT LAKES REGION
WEDNESDAY MAY PRODUCE A FEW INCHES OF SNOW ACCUMULATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL ACCUMULATIONS FROM THE
EXPECTED HEAVY SNOW EVENT LATE TONIGHT INTO TUESDAY.

MIZ006-007-085-271300-
ALGER-LUCE-NORTHERN SCHOOLCRAFT-
436 PM EST MON NOV 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.

.DAY ONE...TONIGHT

A SNOW AND BLOWING SNOW ADVISORY HAS BEEN POSTED FROM EARLY
MORNING ON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE SNOW AND BLOWING SNOW ADVISORY WILL REMAIN THROUGH LATE
TUESDAY AFTERNOON. SEE THE LATEST WINTER WEATHER MESSAGE FOR
SPECIFIC DETAILS.

A LOW PRESSURE SYSTEM MOVING ACROSS THE UPPER GREAT LAKES REGION
WEDNESDAY MAY PRODUCE A FEW INCHES OF SNOW ACCUMULATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL ACCUMULATIONS FROM THE
EXPECTED HEAVY SNOW EVENT LATE TONIGHT INTO TUESDAY.

MIZ010>014-271300-
IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
436 PM EST MON NOV 26 2007 /336 PM CST MON NOV 26 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A LOW PRESSURE SYSTEM MOVING ACROSS THE UPPER GREAT LAKES REGION
WEDNESDAY MAY PRODUCE A FEW INCHES OF SNOW ACCUMULATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LSZ162-240>251-263>267-271300-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
436 PM EST MON NOV 26 2007 /336 PM CST MON NOV 26 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

A GALE WARNING IS IN EFFECT FROM LATE TONIGHT...WITH GALES TO 40
KNOTS POSSIBLE ACROSS ALL OF LAKE SUPERIOR AND PORTIONS OF THE NEAR
SHORE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A GALE WARNING IS IN EFFECT THROUGH TUESDAY AFTERNOON...WITH
GALES TO 40 KNOTS POSSIBLE ACROSS OF ALL LAKE SUPERIOR AND
PORTIONS OF THE NEAR SHORE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ221-248-250-271300-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
436 PM EST MON NOV 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
LAKE MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KF

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 12:42 AM ESTWind AdvisoryMQTDelta, Dickinson, Menominee, Schoolcraft14 hr
Nov 27, 3:54 PM ESTSnow AdvisoryMQTAlger, Baraga, Delta, Dickinson, Gogebic, Houghton and 7 more22 hr

Nearby

High Wind Warnings in Michigan, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.